Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 55, NWS Tulsa, OK

June 6, 2019Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 6, 2019, 4:22 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2019, 4:22 PM CDT (21:22 UTC)
Expired
Jun 6, 2019, 10:15 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 4 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:04 PM CDTFLASH FLOODClaremore, OKMEDIA REPORTED THAT E 490 ROAD IS CLOSED BETWEEN STATE HIGHWAYS 20 AND 66 DUE TO FLOODING. REPORT RECEIVED VIA SOCIAL MEDIA.
Jun 6, 5:13 PM CDTFLASH FLOODClaremore, OKCLAREMORE POLICE DEPARTMENT REPORTED ROAD CLOSURES DUE TO FLOODING INCLUDING ARCHER DRIVE BETWEEN STATE HIGHWAY 20 AND CHAMBERS AVE. CHAMBERS AVE. IS CLOSED BETWEEN ARCHER AND DUPONT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WGUS54 KTSA 062122
FFWTSA
OKC131-145-070315-
/O.NEW.KTSA.FF.W.0055.190606T2122Z-190607T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
422 PM CDT Thu Jun 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Rogers County in northeastern Oklahoma...
  Central Wagoner County in northeastern Oklahoma...

* Until 1015 PM CDT.

* At 421 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 2 to 3 inches of rain have 
  fallen for some areas. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Claremore...                      Wagoner...
  Inola...                          Okay...
  Porter...                         Tullahassee...
  Taiwah...                         Tiawah...

Additional rainfall amounts of 1 to 3 inches are possible in
the warned area.

This includes Interstate 44 between mile markers 246 and 259.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3642 9544 3608 9544 3607 9540 3584 9525
      3582 9526 3580 9554 3624 9560 3634 9581
      3636 9581 3643 9573

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:23 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 6, 3:23 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 PM CDT Thu Jun 6 2019

.DISCUSSION...
Convection has been slowly filling in across parts of the forecast
area, ahead of upper low and focusing on low-level convergence
boundary noted in mesonet data across northeast OK into northwest
AR. Main concern this afternoon/evening will be localized
flooding, with slow moving storms capable of producing rainfall
rates exceeding 2"/hour. Not every location will experience heavy
rainfall given the scattered nature, but some spots could receive
a quick 3-4" of rain. Given the wet ground conditions, rapid onset
flash flooding will be an issue the remainder of the day.

The upper low will shift east into AR by Friday, although
wraparound moisture and daytime heating will result in scattered
showers/thunderstorms mainly along and east of Highway 75.
Precipitation chances will taper off Friday night with the loss
of heating.

A drier/cooler airmass will move into the region Sunday night into
Monday, with an extended period of below normal temperatures
expected through the remainder of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  83  65  86 /  60  50  10   0
FSM   66  83  67  86 /  60  70  20  10
MLC   64  81  65  85 /  40  40  10   0
BVO   65  83  64  85 /  60  50  10   0
FYV   64  79  63  82 /  70  70  20  20
BYV   64  78  64  82 /  70  70  30  20
MKO   65  81  65  85 /  60  60  10  10
MIO   65  82  64  84 /  70  60  20  10
F10   64  81  65  86 /  50  40  10   0
HHW   66  82  67  86 /  50  40  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.

AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Jun 6, 12:32 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1232 PM CDT Thu Jun 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1232 PM CDT Thu Jun 6 2019

...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Most of eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

FLASH FLOOD.
	RISK...Limited.
	AREA...eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

HEAVY RAIN.
	RISK...Elevated.
	AREA...eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

DISCUSSION...
Widespread showers and thunderstorms will develop across
eastern Oklahoma and western Arkansas this Afternoon and
continue into Tonight as an upper level low moves across
the region. The showers and thunderstorms will be slow-moving,
efficient rain producers, and will likely result in localized
quick-onset flash flooding. There will also be some threat of
rises on areas streams and rivers, depending on where the
heaviest rains fall. In addition to heavy rain, some
stronger cells may produce marginally severe hail and wind gusts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through Wednesday...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms will continue to gradually decrease in
coverage through Saturday, with some threat of locally heavy
rainfall continuing. Dry and cooler weather will prevail for the
early part of next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor ongoing weather conditions, especially in
areas that are still dealing with overland flooding. Lake levels
remain well above normal and any additional heavy rain may lead to
increased river levels.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 6, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
06/06/2019                   TULSA              OK   BROADCAST MEDIA

            CAR STALLED IN 3 FEET OF WATER ON SKELLY DRIVE NEAR I-44
            AND MEMORIAL AVENUE

&&

SFP
Local storm report, Jun 6, 4:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
06/06/2019                   TULSA              OK   NWS EMPLOYEE

            STREET FLOODING ACROSS MUCH OF CITY OF TULSA. TULSA
            MESONET REPORTED 3.12 INCHES OF RAIN IN THE PAST HOUR.

0407 PM     HEAVY RAIN       TULSA                   36.13N 95.92W
06/06/2019  M3.12 INCH       TULSA              OK   MESONET

            MEASURED IN ONE HOUR AT THE TULSA MESONET STATION

&&

DMJ
Special weather statement, Jun 6, 4:10 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
410 PM CDT Thu Jun 6 2019

OKZ060-061-067-062145-
Tulsa OK-Rogers OK-Wagoner OK-
410 PM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 445 PM
CDT...

At 410 PM CDT, a strong thunderstorm was located 3 miles south of
Verdigris, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Catoosa...
Verdigris...                      Inola...
Taiwah...                         Tiawah...

This includes Interstate 44 between mile markers 234 and 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3615 9553 3610 9574 3633 9594 3643 9547
TIME...MOT...LOC 2110Z 154DEG 16KT 3619 9567
Local storm report, Jun 6, 4:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
06/06/2019                   TULSA              OK   BROADCAST MEDIA

            CAR SUBMERGED IN 4 FEET OF WATER NEAR 11TH STREET AND
            SHERIDAN ROAD

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:07 PM CDTFlash Flood WarningTSALatimer, LeFlore5 hr
Jun 6, 3:20 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more22 hr
Jun 6, 8:44 AM CDTRiver Flood WarningTSALeFlore47 hr
Jun 6, 1:36 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jun 6, 1:54 PM CDTRiver Flood AdvisoryTSACherokee13 hr
Jun 6, 2:36 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jun 6, 2:37 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa3 hr
Jun 6, 3:20 PM CDTFlash Flood WarningTSACreek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more6 hr
Jun 6, 4:10 PM CDTSpecial Weather StatementTSARogers35 min
Jun 6, 5:06 PM CDTFlash Flood WarningTSAAdair, LeFlore, Sequoyah6 hr
Jun 6, 5:36 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah6 hr
Jun 6, 6:00 PM CDTFlash Flood WarningTSACraig, Mayes, Rogers5 hr
Jun 6, 6:46 PM CDTAreal Flood WarningTSAOsage, Rogers, Tulsa, Wagoner6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.